Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 131, NWS Topeka, KS

July 10, 2015Coffey County, Lyon County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 10, 2015, 4:42 PM CDT for Coffey County, Lyon County, Kansas. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 10, 2015, 4:42 PM CDT (21:42 UTC)
Expired
Jul 10, 2015, 5:30 PM CDT
In force
48 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Coffey County, KS, Lyon County, KS

The radar

The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 10, 4:45 PM CDTTSTM WND GST 605 S Hartford, KSESTIMATED 60 MPH WINDS AND PEA SIZED HAIL
Jul 10, 4:46 PM CDTTSTM WND DMG1 E Hartford, KSREPORTS OF MINOR ROOF DAMAGE TO A BUILDING
Jul 10, 4:48 PM CDTTSTM WND DMG1 W Hartford, KSTREE UPROOTED AND DAMAGE TO A FARMSTEAD INCLUDING BROKEN WINDOWS
Jul 10, 4:50 PM CDTTSTM WND DMG3 Wsw Hartford, KSTREES AND POWER POLE DOWN AT INTERSECTION OF ROAD 80 AND ROAD V.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 9.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2015-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2015-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
698 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WUUS53 KTOP 102142
SVRTOP
KSC031-111-102230-
/O.NEW.KTOP.SV.W.0131.150710T2142Z-150710T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT FRI JUL 10 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEY COUNTY IN EAST CENTRAL KANSAS...
  SOUTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 530 PM CDT

* AT 442 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM HARTFORD TO NEAR GRIDLEY...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
  RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
      3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2142Z 259DEG 24KT 3831 9595 3805 9595 

HAIL...1.00IN
WIND...60MPH
 
$$

BOWEN
5 follow-up statements
395 
WWUS53 KTOP 102153
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
453 PM CDT FRI JUL 10 2015

KSC031-111-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-LYON-
453 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY AND SOUTHEASTERN LYON COUNTIES...

AT 451 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHEAST OF LEBO TO NEAR GRIDLEY...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...EMERGENCY MANAGEMENT. AT 5:45 PM CDT...EMERGENCY MANAGEMENT 
REPORTED WIND GUSTS TO 60 MPH 5 MILES SOUTH OF HARTFORD ON THE LYON 
AND COFFEY COUNTY LINE.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
      3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2151Z 258DEG 27KT 3834 9581 3808 9581 

HAIL...1.00IN
WIND...60MPH
 
$$

BOWEN
698 
WWUS53 KTOP 102156
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
456 PM CDT FRI JUL 10 2015

KSC031-111-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-LYON-
456 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY AND SOUTHEASTERN LYON COUNTIES...

AT 454 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF NEW STRAWN TO 6 MILES EAST OF
GRIDLEY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...ONLINE MEDIA. AT 450 PM CDT...MEDIA REPORTED POWER POLE 
SNAPPED AND TREES DOWN 3 MILES WEST SOUTHWEST OF HARTFORD.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...HARTFORD...GRIDLEY...NEOSHO
RAPIDS...LE ROY AND JOHN REDMOND RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3817 9596 3817 9601 3818 9602 3837 9602
      3844 9557 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2154Z 257DEG 28KT 3834 9577 3808 9577 

HAIL...1.00IN
WIND...60MPH
 
$$

BOWEN
595 
WWUS53 KTOP 102203
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT FRI JUL 10 2015

KSC111-102210-
/O.CAN.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
LYON-
503 PM CDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LYON COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED 
AREA THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3826 9596 3826 9595 3838 9595 3844 9560
      3843 9555 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2200Z 259DEG 24KT 3835 9572 3809 9572 

$$

KSC031-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
503 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR COFFEY COUNTY...

AT 500 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF BETO JUNCTION TO NEAR LE ROY...MOVING
EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...LAW ENFORCEMENT. LYON COUNTY SHERIFF REPORTED MINOR ROOF 
DAMAGE ON A HOUSE ONE MILE EAST OF HARTFORD AT 4:46 PM CDT. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY...NEW STRAWN...GRIDLEY...LE ROY AND JOHN REDMOND
RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3826 9596 3826 9595 3838 9595 3844 9560
      3843 9555 3843 9554 3804 9553 3804 9596
TIME...MOT...LOC 2200Z 259DEG 24KT 3835 9572 3809 9572 

HAIL...1.00IN
WIND...60MPH
 
$$

BOWEN
607 
WWUS53 KTOP 102211
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
511 PM CDT FRI JUL 10 2015

KSC031-102230-
/O.CON.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
511 PM CDT FRI JUL 10 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN COFFEY COUNTY...

AT 511 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR WAVERLY TO NEAR LE ROY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BURLINGTON...WAVERLY AND NEW STRAWN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3844 9560 3843 9555 3843 9554 3820 9553
      3819 9577 3832 9577 3841 9578
TIME...MOT...LOC 2211Z 259DEG 26KT 3837 9557 3811 9557 

HAIL...0.88IN
WIND...60MPH
 
$$

BOWEN
623 
WWUS53 KTOP 102222
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
522 PM CDT FRI JUL 10 2015

KSC031-102232-
/O.EXP.KTOP.SV.W.0131.000000T0000Z-150710T2230Z/
COFFEY-
522 PM CDT FRI JUL 10 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COFFEY COUNTY
WILL EXPIRE AT 530 PM CDT...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 3844 9560 3843 9555 3843 9554 3820 9553
      3819 9577 3832 9577 3841 9578
TIME...MOT...LOC 2221Z 259DEG 24KT 3837 9557 3811 9557 

$$

BOWEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:16 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 10, 3:16 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
316 PM CDT FRI JUL 10 2015

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 312 PM CDT FRI JUL 10 2015

THERE APPEARS TO BE A WEAK SHORTWAVE LIFTING NORTHEAST THROUGH
SOUTHERN KS PER THE 19Z WATER VAPOR IMAGERY AND PROFILER DATA. THIS
WAVE IS RATHER SUBTLE HOWEVER. A CUTOFF UPPER LOW APPEARS TO BE
SPINNING OVER NV WHILE THE MEAN WESTERLIES REMAIN WELL NORTH ACROSS
CANADA. AT THE SURFACE, A WARM FRONT WAS NOTED JUST NORTH OF WICHITA
AND FORT SCOTT KANSAS. STRONGER DESTABILIZATION SOUTH OF THE
BOUNDARY HAS ALLOWED FOR STORMS TO GROW UPSCALE.

THINK SCATTERED STORMS ARE LIKELY TO LINGER AS LONG AS THE WEAK
SHORTWAVE REMAINS ALOFT SINCE THERE IS NOT MUCH INHIBITION. ANY
SURFACE BASED STORMS TAPPING INTO THE STRONGER INSTABILITY ALONG AND
SOUTH OF THE WARM FRONT WILL HAVE THE POTENTIAL FOR HAIL AND
DAMAGING WINDS. THERE MAY ALSO BE A SMALL CHANCE FOR A TORNADO IF
STORMS ARE ABLE TO RIDE ALONG THE BOUNDARY. CONFIDENCE IN WHEN
STORMS WILL FALL APART IS RATHER LOW AS MODELS CONTINUE TO GENERATE
SOME QPF THROUGH THE NIGHT. HOWEVER ONE WOULD EXPECT THE WAVE TO
EVENTUALLY LIFT NORTH AND EAST OR SHEAR OUT AS THE BOUNDARY LAYER
BEGINS TO STABILIZE. BECAUSE OF THIS HAVE POPS GRADUALLY TRENDING
DOWN OVERNIGHT. MOSTLY CLOUDY SKIES AND CONTINUES LOW LEVEL WARM AIR
ADVECTION IS EXPECTED TO KEEP TEMPS RATHER MILD OVERNIGHT. LOWS
SATURDAY MORNING ARE EXPECTED TO BE AROUND 70 TO THE MID 70S.

FOR SATURDAY, MODELS ARE SKETCHY ON WHETHER THERE MAY BE ANOTHER
VORT MAX OVERHEAD. THE NAM HAS SIGNS THAT THERE COULD BE SOME WEAK
VORTICITY, WHILE THE GFS ADVECTS AN ELEVATED MIXED LAYER INTO THE
FORECAST AREA WITH NO SIGNS OF FORCING. IN GENERAL MODELS SEEM TO BE
LESS BULLISH WITH THEIR QPF PROGS AND WITH HEIGHTS RISING THROUGH
THE DAY THINK THE GFS MAY BE ONTO SOMETHING. WITH THIS IN MIND, HAVE
A DRY FORECAST THROUGH THE DAY. HAVE HIGHS FROM THE LOWER 90S OVER
EAST CENTRAL KS TO THE UPPER 90S OVER NORTH CENTRAL KS BASED ON THE
BOUNDARY LAYER MIXED DEPTH. MIXING IS EXPECTED TO BE A LITTLE DEEPER
ACROSS WESTERN COUNTIES THAN IT SHOULD BE IN EASTERN KS.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 312 PM CDT FRI JUL 10 2015

ON SATURDAY NIGHT THE LOW LEVEL JET INCREASES OUT OF THE SOUTHWEST
OVER THE AREA WITH MOST OF THE CONVERGENCE FURTHER EAST OVER IA AND
MO. ELEVATED CONVECTION IS LIKELY ALONG THE NOSE OF THE LOW LEVEL
JET AS IT VEERS TO A MORE WESTERLY DIRECTION. TOWARDS SUNRISE AND
SHORTLY AFTER THE JET WILL BEGIN TO WEAKEN AND THE AREA OF
CONVERGENCE COULD MOVE CLOSER TO THE KS/MO STATE. ALSO THE JET COULD
INTERACT WITH ANY POSSIBLE GRAVITY WAVE PROGAGATING FROM THE
ELEVATED CONVECTION TO THE EAST. MOST OF THE MODELS ARE SHOWING
THESE ELEVATED SHOWERS AND POSSIBLY ISOLATED THUNDER WITH THE
EXCEPTION OF THE NAM WHICH IS FURTHER NORTHEAST WITH THIS ACTIVITY.
THIS ACTIVITY COULD LINGER INTO THE LATE MORNING HOURS. HAVE LEFT
THE FORECAST DRY FOR NOW SINCE THE BETTER LIFT COULD BE FOCUSED JUST
TO THE EAST OF THE FORECAST AREA AND COVERAGE IS NOT EXPECTED TO BE
MUCH. THE REST OF SUNDAY WILL BE DRY WITH TEMPERATURES RISING INTO
THE MID 90S TO LOWER 100S, AND DEW POINTS REACHING THE UPPER 60S TO
LOWER 70S. WARMEST TEMPERATURES WILL BE ACROSS CENTRAL KS AND
HIGHEST DEW POINTS WILL BE ACROSS EASTERN KS. THIS COMBINATION WILL
CAUSE HEAT INDICES TO BE NEAR 105 MAKING CONDITIONS RATHER
UNCOMFORTABLE. DURING THE DAY MONDAY A SHORTWAVE DIGGING OVER THE
GREAT LAKES REGION WILL DRAG A FRONT INTO PORTIONS OF CENTRAL AND
EASTERN KS. LOW LEVEL CONVERGENCE ALONG THE FRONT APPEARS TO BE
RATHER WEAK AND THE UPPER LEVEL SUPPORT IS SOMEWHAT REMOVED TO THE
NORTHEAST. GFS SOUNDINGS DO SHOW SURFACE HEATING WILL REMOVE THE CAP
IN PLACE AND ANY ORGANIZED LIFT COULD SET OFF A HIGH BASE STORM
DURING THE LATE AFTERNOON AND EVENING HOURS AS THE FRONT SLOWS ITS
SOUTHWARD PROGRESS. WITH LOW CONFIDENCE AT THIS POINT HAVE LEFT THE
FORECAST DRY. REGARDLESS OF THE PRECIP CHANCES DEW POINTS AND
TEMPERATURES WILL CAUSE HEAT INDICES TO RANGE FROM 100-107 MONDAY
AFTERNOON AND EARLY EVENING. DECIDED TO LOWER DEW POINTS SLIGHTLY
FROM THE GUIDANCE THINKING THAT THE MIXING WILL BE STRONGER THAN THE
MODELS ARE FORECASTING.

SLIGHT TO CHANCE POPS FROM MONDAY NIGHT THROUGH FRIDAY AS AN
UPPER LEVEL RIDGE OVER THE SOUTHERN CONUS BEGINS TO BREAK DOWN. A
MID LEVEL TROUGH BEGINS TO DEEPEN OVER THE GREAT LAKES, HELPING TO
FLATTEN OUT THE RIDGE TUESDAY INTO WEDNESDAY. FLOW OVER NORTHEAST
KANSAS WILL BECOME EAST/NORTHEAST WITH EMBEDDED SHORTWAVES MOVING
OVER THE AREA THROUGH THE WEEK. BEST CHANCES FOR PRECIPITATION
LOOK TO BE WEDNESDAY, WEDNESDAY NIGHT, AND THURSDAY NIGHT AS A
STATIONARY FRONT SITS OVER CENTRAL KANSAS HELPING TO AID IN LOW
LEVEL FORCING. AS FOR TEMPERATURES, TUESDAY WILL BE HOT WITH
TEMPERATURES TO THE MID TO UPPER 90S, AND HEAT INDICIES BETWEEN
98-103 DEGREES. THE REST OF THE WEEK, HIGH TEMPERATURES COOL
SLIGHTLY INTO THE LOWER 90S. LOWS STAY IN THE UPPER 60S TO LOW
70S.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1219 PM CDT FRI JUL 10 2015

WITH A WEAK WAVE MOVING OVERHEAD, SCATTERED ELEVATED STORMS WILL
BE POSSIBLE THROUGH THE AFTERNOON. UNFORTUNATELY THERE IS NO
BOUNDARY TO FOCUS CONVECTION AND SO TIMING STORMS IN THE TAFS IS
LOW CONFIDENCE. EVENTUALLY THIS WAVE SHOULD LIFT NORTH OF THE
AREA WITH THE BOUNDARY LAYER STABILIZING. SO THE SCATTERED
CONVECTION SHOULD COME TO AN END SOMETIME THIS EVENING. HOWEVER
THE HIGH RES MODELS ARE SUGGESTING A MCS COULD MOVE OFF THE HIGHER
TERRAIN TOWARDS NORTH CENTRAL KS. DON'T HAVE MUCH CONFIDENCE IN
THIS SO WILL WAIT AND SEE IF STORMS WILL PERSIST LATE INTO THE
EVENING.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...WOLTERS
LONG TERM...HELLER/SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Jul 10, 3:17 PM CDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
317 PM CDT FRI JUL 10 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-112030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
317 PM CDT FRI JUL 10 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS CONTINUE THIS AFTERNOON AND CONTINUE INTO THE
EVENING. THE PRIMARY CONCERN WILL BE DAMAGING WINDS AND LOCALIZED
FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

HEAT INDEX TEMPERATURES WILL LIKELY REACH 100-105 DEGREES ON
SATURDAY AND TUESDAY...AND MAY EXCEED 105 DEGREES ON SUNDAY AND
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Special weather statement, Jul 10, 3:34 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
334 PM CDT FRI JUL 10 2015

KSZ054-102115-
LYON-
334 PM CDT FRI JUL 10 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LYON COUNTY UNTIL 415 PM
CDT...

AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF OLPE...MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EMPORIA.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 133.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 116 AND 128.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3830 9636 3848 9635 3837 9601 3826 9626
      3823 9636
TIME...MOT...LOC 2034Z 226DEG 14KT 3832 9634

BOWEN
Local storm report, Jul 10, 4:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
442 PM CDT FRI JUL 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 PM     TSTM WND GST     EMPORIA AIRPORT         38.34N 96.20W
07/10/2015  M53 MPH          LYON               KS   ASOS

&&

KSANDERS

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 2:48 PM CDTSevere Thunderstorm WarningTOPLyon32 min
Jul 10, 3:34 PM CDTSpecial Weather StatementTOPLyon41 min
Jul 10, 4:01 PM CDTSevere Thunderstorm WarningTOPLyon44 min
Jul 10, 4:05 PM CDTAreal Flood AdvisoryTOPLyon3 hr
Jul 10, 4:22 PM CDTSevere Thunderstorm WarningTOPLyon38 min
Jul 10, 4:33 PM CDTFlash Flood WarningTOPLyon5 hr
Jul 10, 5:07 PM CDTSevere Thunderstorm WarningTOPCoffey, Franklin, Osage24 min
Jul 10, 5:20 PM CDTFlash Flood WarningTOPCoffey, Osage4 hr
Jul 10, 5:35 PM CDTFlash Flood WarningTOPCoffey4 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.